| Model Number |
BEA28-100/I20-40 |
| Medical Device Problem Codes |
Off-Label Use (1494); Lack of Effect (4065)
| Health Effect - Clinical Codes |
Abdominal Pain (1685); Rupture (2208); Clinical Endoleak (4843)
| Date of Event |
03/04/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
Event or Problem Description
The patient was initially treated with the implantation of an afx2 bifurcated stent graft, an afx vela suprarenal, and afx vela infrarenal, and an ovation ix iliac limb.Approximately four (4) years post initial procedure, the patient presented emergently with abdominal pain.A type ib endoleak was identified and the physician elected to add a 28x45 ovation cuff in the right common iliac to extend the afx2 main body limb.There was no endoleak observed on post angiogram picture.The patient was reported as stable.Note: the afx2 system was evaluated using endologix components.The safety and effectiveness of other stent or stent graft devices used in conjunction with the afx2 system have not been established.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type ib endoleak of the right common iliac artery and additional endovascular procedure complaints are confirmed.This is consistent with the reported adverse event/incident.There was concomitant product usage of an ovation left common iliac limb at index.The safety and effectiveness of other stent or stent graft devices used in conjunction with the afx2 system have not been established.It is unlikely that this contributed to the reported event.The 4.1mm diameter growth of the right common iliac artery distal to the inferior stent margin of the limb likely contributed to the reported event making this anatomy related disease progression.The clinical assessment also determined an aortic rupture occurred that was not in the event as reported.The rupture was discovered during a review of the ct scan dated 03/02/2025.No procedure related harms were identified.The final patient status was reported as discharged home on hospital day three and postoperative day 0 in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: g3: date received by manufacturer has been updated.H6: result code: remove code 3233.H6: conclusion code: remove code 11.